Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 2, 2017, 7:26 PM CDT for Columbia County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 7:26 PM CDT (00:26 UTC)
- Expired
- Aug 2, 2017, 8:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
County Columbia County, WI
The radar
The Milwaukee radar (KMKX), 90 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
382 WWUS83 KMKX 030026 SPSMKX Special Weather Statement National Weather Service Milwaukee/Sullivan WI 726 PM CDT WED AUG 2 2017 WIZ057-030100- Columbia- 726 PM CDT WED AUG 2 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL COLUMBIA COUNTY... At 724 PM CDT, a strong thunderstorm was located over the Pardeeville and Portage areas, moving slowly southeast. Half inch hail is possible with this storm. Locations impacted include... Portage, Pardeeville, Rio and Wyocena. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 4344 8941 4357 8955 4358 8931 4351 8925 TIME...MOT...LOC 0024Z 302DEG 6KT 4353 8936 $$ MBK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:28 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 2, 6:28 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
628 PM CDT Wed Aug 2 2017
.UPDATE...Weak convergence along impressive lake breeze and
secondary outflow boundary from northern convection will continue
to generate scattered showers and storms next few hours. Shear
negligible so convection will remain pulsy and produce brief heavy
rainfall. Some concern about fog forming later tonight especially
in eastern areas near moist marine layer but boundary layer winds
remain gusty.
&&
.AVIATION(00Z TAFS)...Area of MVFR cigs over eastern areas
progressing westward but showing signs of thinning. Otherwise,
scattered convection to continue next few hours and then
redeveloping late tonight into Thursday morning. Increasing moist
easterly flow should result in low clouds forming for a time
across the area, but then shifting northward on Thursday.
&&
.PREV DISCUSSION... (Issued 311 PM CDT Wed Aug 2 2017)
SHORT TERM...
Tonight and Thursday...Forecast Confidence is medium:
Isolated to scattered showers and storms have developed as
expected this afternoon. It should be mainly dry near Lake
Michigan due to the more stable airmass coming in off the lake.
This activity will likely diminish some this evening as daytime
heating and instability decreases. There could be some
redevelopment overnight into Thursday morning though as a weak
wave moves through.
The main chance for widespread storms is expected to be ahead of
the cold front tomorrow afternoon into the evening. Models are
trying to kick off more storms though late morning into the early
afternoon, which could limit heating and instability for the
better forcing later in the day. This will likely play a role in
the severe potential tomorrow. SPC is still highlighting a Slight
Risk for severe storms over most of the forecast area. Could see a
strong to severe storm late morning into early afternoon, but
think threat should be mainly later in the day given enough
instability, as the front arrives and wind shear picks up a bit.
Stuck near a blend of models for temps tomorrow, given some
uncertainty in clouds/precip coverage and timing.
Thursday night and Friday...Forecast confidence is medium.
A strong upper trough will exit the Upper Mississippi Valley and
extend from Lake Superior to southeast Wisconsin Friday
afternoon. The upper jet max already has rounded the base of the
trough by thursday evening with the best upper divergence and 700
mb upward motion across the lake Michigan area during the early
evening and across lower michigan by midnight.
A Thermal trough axis will be overhead on Friday as the upper
trough passes through. Look for below normal temperatures along
with shower chances within the cold advection regime with rather
cold temperatures aloft. It should be breezy as well, as the
pressure gradient will be enhanced between the departing low and
high pressure building over the Great Plains. A strong surge of
north winds are expected to push down Lake Michigan late Thursday
night into Friday morning.
LONG TERM...
Saturday through Thursday...Forecast confidence is medium.
Surface High pressure will move across the Mid Mississippi Valley
Friday evening.
Another rather strong shortwave will move across Wisconsin Sunday
night bringing shower/thunderstorm chances Sunday into Monday.
Surface high pressure centered south of the area should bring
some drying in the Tuesday/Wednesday morning time frame.
The chance of showers/thunderstorms will return later Wednesday
into Thursday morning with a cold front.
AVIATION(18Z TAFS)...
Isolated to scattered showers/storms will continue into the
evening. This activity could continue on and off away from lake
Michigan tonight as a weak wave lingers.
There will be a chance for storms Thursday morning across the area
as low pressure draws near. Storms are then likely during the
afternoon hours into early evening as the cold front pushes into
the forecast area. There is a Slight Risk for severe storms across
much of southern Wisconsin tomorrow.
Could see some lower ceilings in the 1500-3000 ft range tomorrow
morning into early afternoon. Ceilings should improve during the
afternoon hours due to better mixing.
MARINE...
Northeast winds will build waves to 3 to 5 feet by mid/late
evening. Left the Small Craft Advisory timing/placement as is
based on latest forecast waves.
Gusty northwest winds may bring advisory conditions back to the
area Friday.
BEACHES...
Increasing northeast winds later this afternoon and evening will
bring building waves. A high swim risk will exist from mid evening
through the overnight hours for beaches in Milwaukee, Ozaukee, and
Sheboygan counties.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement through Thursday morning for WIZ052-060-
066.
LM...Small Craft Advisory until 7 AM CDT Thursday for LMZ643>645.
&&
Update/Aviation...MBK
Tonight/Thursday and Marine/Beaches...DDV
Thursday Night through Wednesday...HentzHazardous weather outlook, Aug 2, 7:19 PM CDT, 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 719 PM CDT Wed Aug 2 2017 WIZ046-047-051-052-056>060-062>072-040030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 719 PM CDT Wed Aug 2 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected into the evening. A high swim risk is expected tonight at beaches along Lake Michigan in Milwaukee, Ozaukee and Sheboygan counties. This means that life threatening waves and currents are expected. Stay out of the water. A moderate swim risk is expected at beaches in Racine county. Breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls and river outlets. There is a chance for more thunderstorms late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms are expected on Thursday. Some of the storms could become severe Thursday afternoon and evening. Hazards include damaging wind and large hail. A few tornadoes are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday afternoon and evening. LMZ643>646-040030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 719 PM CDT Wed Aug 2 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight There is a small chance of Thunderstorms. A Small Craft Advisory for high waves is in effect until early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms are expected on Thursday. Some of the storms could become severe Thursday afternoon and evening. Hazards include damaging wind and large hail. Small Craft Advisory conditions are likely Friday into Friday night. www.weather.gov/mkx MBK
In the hours before
Special weather statement, Aug 2, 7:26 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 726 PM CDT WED AUG 2 2017 WIZ057-030100- Columbia- 726 PM CDT WED AUG 2 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL COLUMBIA COUNTY... At 724 PM CDT, a strong thunderstorm was located over the Pardeeville and Portage areas, moving slowly southeast. Half inch hail is possible with this storm. Locations impacted include... Portage, Pardeeville, Rio and Wyocena. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 4344 8941 4357 8955 4358 8931 4351 8925 TIME...MOT...LOC 0024Z 302DEG 6KT 4353 8936 MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:56 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Aug 3, 8:39 AM CDT | Special Weather Statement | MKX | Dane | 36 min |
| Aug 3, 8:41 AM CDT | Special Weather Statement | MKX | Fond du Lac | 34 min |
| Aug 3, 9:17 AM CDT | Special Weather Statement | MKX | Waukesha | 28 min |
| Aug 3, 9:54 AM CDT | Special Weather Statement | MKX | Calumet | 36 min |
| Aug 3, 9:57 AM CDT | Special Weather Statement | MKX | Washington | 33 min |
| Aug 3, 11:41 AM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 3, 12:03 PM CDT | Special Weather Statement | MKX | Lafayette | 42 min |
| Aug 3, 12:39 PM CDT | Special Weather Statement | MKX | Green, Lafayette | 51 min |
| Aug 3, 1:08 PM CDT | Special Weather Statement | MKX | Jefferson | 37 min |
| Aug 3, 1:10 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 35 min |
| Aug 3, 1:26 PM CDT | Special Weather Statement | MKX | Dane, Rock | 34 min |
| Aug 3, 1:35 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 25 min |
| Aug 3, 1:45 PM CDT | Special Marine Warning | MKX | 45 min | |
| Aug 3, 1:56 PM CDT | Special Weather Statement | MKX | Rock | 34 min |
| Aug 3, 1:58 PM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 17 min |
| Aug 3, 2:09 PM CDT | Special Weather Statement | MKX | Milwaukee | 21 min |
| Aug 3, 2:11 PM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 2:32 PM CDT | Special Weather Statement | MKX | Ozaukee | 43 min |
| Aug 3, 2:37 PM CDT | Special Marine Warning | MKX | 38 min | |
| Aug 3, 2:41 PM CDT | Special Marine Warning | MKX | 64 min | |
| Aug 3, 2:43 PM CDT | Special Weather Statement | MKX | Kenosha | 17 min |
| Aug 3, 3:20 PM CDT | Small Craft Advisory | MKX | 30 hr | |
| Aug 3, 3:22 PM CDT | Special Weather Statement | MKX | Washington | 23 min |
| Aug 3, 3:35 PM CDT | Special Marine Warning | MKX | 25 min | |
| Aug 3, 3:47 PM CDT | Special Weather Statement | MKX | Milwaukee | 13 min |
| Aug 3, 3:53 PM CDT | Special Marine Warning | MKX | 52 min | |
| Aug 3, 3:56 PM CDT | Special Marine Warning | MKX | 49 min | |
| Aug 3, 4:03 PM CDT | Special Weather Statement | MKX | Milwaukee | 27 min |
| Aug 3, 4:26 PM CDT | Special Weather Statement | MKX | Lafayette | 34 min |
| Aug 3, 4:46 PM CDT | Special Weather Statement | MKX | Iowa | 29 min |
| Aug 3, 4:59 PM CDT | Special Weather Statement | MKX | Kenosha | 31 min |
| Aug 3, 5:16 PM CDT | Special Weather Statement | MKX | Milwaukee | 29 min |
| Aug 3, 5:18 PM CDT | Special Weather Statement | MKX | Dane | 27 min |
| Aug 3, 5:32 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 28 min |
| Aug 3, 5:33 PM CDT | Special Weather Statement | MKX | Dane | 27 min |
| Aug 3, 5:55 PM CDT | Special Weather Statement | MKX | Kenosha | 20 min |
| Aug 3, 5:58 PM CDT | Special Weather Statement | MKX | Dane | 32 min |
| Aug 3, 6:14 PM CDT | Special Weather Statement | MKX | Rock | 31 min |
| Aug 3, 6:16 PM CDT | Special Weather Statement | MKX | Racine | 29 min |
| Aug 3, 6:19 PM CDT | Special Weather Statement | MKX | Marquette | 26 min |
| Aug 3, 6:25 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 35 min |
| Aug 3, 6:40 PM CDT | Special Weather Statement | MKX | Jefferson | 35 min |
| Aug 3, 6:51 PM CDT | Special Weather Statement | MKX | Columbia | 24 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.